Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 5, 2008, 7:04 AM CST for Piatt County, Illinois. It took effect at Feb 5, 2008, 11:16 AM CST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 7:04 AM CST (13:04 UTC)
- In effect from
- Feb 5, 2008, 11:16 AM CST
- Expired
- Feb 11, 2008, 6:00 AM CST
- In force
- 6 days
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 17.88 ft at Feb 6, 2008, 3:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:53 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 5, 5:53 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 553 AM CST TUE FEB 5 2008 .DISCUSSION... ISSUED 206 AM CST TUE FEB 5 2008 VERY ACTIVE SHORT-TERM SHAPING UP ACROSS CENTRAL AND SOUTHEAST ILLINOIS...AS VIGOROUS STORM SYSTEM TRACKS FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY TONIGHT. HEAVY RAINFALL WILL BE LIKELY ACROSS MUCH OF THE AREA...WHILE STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST KILX CWA. MEANWHILE...BAND OF DEFORMATION ZONE SNOW WILL IMPACT THE ILLINOIS RIVER VALLEY TONIGHT INTO WEDNESDAY. LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE LIFTING INTO NORTHEAST ILLINOIS...WITH TRAILING FRONT EXTENDING SOUTHWESTWARD TO ANOTHER DEVELOPING AREA OF LOW PRESSURE ACROSS THE TEXAS PANHANDLE. ALOFT...TROUGH CONTINUES TO DEEPEN ACROSS THE DESERT SOUTHWEST...WHILE FLOW BECOMES INCREASINGLY SOUTHWESTERLY OVER THE MIDWEST. SHORT TERM...TODAY THROUGH THURSDAY FRONTAL BOUNDARY CURRENTLY ACROSS CENTRAL ILLINOIS WILL SETTLE SOUTHWARD INTO THE SOUTHEAST KILX CWA THIS MORNING...TAKING THE MAIN BAND OF RAIN AND THUNDERSTORMS WITH IT. FURTHER NORTH...A LULL IN THE PRECIP WILL BE NOTED DURING THE MORNING HOURS...WITH PERHAPS A FEW SCATTERED SHOWERS. AREAS OF FOG WILL CONTINUE THROUGH THE MORNING...HOWEVER VISIBILITIES MAY TEND TO IMPROVE AS SOMEWHAT DRIER LOW-LEVEL AIR FILTERS IN FROM THE NORTHWEST. EVEN STILL...WITH ALL THE MOISTURE LEFT BEHIND FROM THE RAPID SNOWMELT AND LAST EVENINGS RAIN...WILL BE LEAVING THE DENSE FOG ADVISORY IN EFFECT THROUGH NOON. SIGNIFICANT DIFFERENCES STILL EXIST AMONG THE MODELS REGARDING THE DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS TODAY. THE GENERAL TREND HAS BEEN TO SLOW THE FEATURE...HOWEVER THE BIG QUESTION IS TO WHAT EXTENT. BASED ON 00Z UPPER AIR ANALYSIS...THE UPPER TROUGH ACROSS THE WESTERN CONUS APPEARS TO STILL BE DIGGING...THUS SUPPORTING A SLOWER EVOLUTION. 00Z 5 FEB GFS DOES NOT LATCH ONTO THIS TREND...WHILE THE NAM-WRF TAKES IT TO AN EXTREME BY SLOWING BY ABOUT 6 TO 12 HOURS FROM ITS PREVIOUS RUNS. MEANWHILE...THE ECMWF/CANADIAN REPRESENTS A MORE REASONABLE MIDDLE OF THE ROAD SOLUTION...WHICH WILL BE FOLLOWED FOR THIS FORECAST PACKAGE. LOW PRESSURE WILL TRACK FROM OKLAHOMA INTO SOUTHEAST MISSOURI BY 00Z WED...RESULTING IN RAIN OVERSPREADING THE ENTIRE KILX CWA DURING THE AFTERNOON. BEST INSTABILITY WILL EXIST ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS...WHERE LATEST DAY 1 OUTLOOK FROM SPC INDICATES SLIGHT RISK FOR SEVERE. FURTHER NORTH...MUCH MORE STABLE AIRMASS WILL RESULT IN MAINLY RAIN...WITH PERHAPS A RUMBLE OF THUNDER. WITH STRONG LLJ TRANSPORTING DEEP MOISTURE NORTHWARD FROM THE GULF OF MEXICO...POTENTIAL EXISTS FOR HEAVY RAINFALL LATER TODAY INTO TONIGHT...ESPECIALLY ALONG AND EAST OF I-55. CURRENT FLOOD WATCH COVERS THIS THREAT WELL AND WILL NOT BE ALTERED. ONCE LOW TRACKS INTO THE OHIO VALLEY...COLDER AIR WILL BEGIN TO FILTER IN FROM THE NORTHWEST THIS EVENING. FORECAST SOUNDINGS SUGGEST A PERIOD OF FREEZING RAIN ALONG AND NORTHWEST OF THE ILLINOIS RIVER BETWEEN 00Z AND 06Z...BEFORE THE PROFILE COOLS ENOUGH TO SUPPORT ALL SNOW AFTER MIDNIGHT. FURTHER EAST AND SOUTH...RAIN WILL CONTINUE FOR THE BALANCE OF THE EVENING...BEFORE MIXING WITH SNOW AFTER MIDNIGHT ACROSS LOCATIONS WEST OF I-57. DEFORMATION ZONE STILL EXPECTED TO SET UP ACROSS NORTHERN ILLINOIS INTO IOWA THIS EVENING...THEN GRADUALLY SHIFT E/NE ACROSS THE NORTHWEST KILX CWA OVERNIGHT. END RESULT WILL BE A PERIOD OF SNOW...MAINLY ALONG AND NORTH OF A RUSHVILLE TO MINONK LINE. BASED ON EXPECTED QPF...SNOW ACCUMULATIONS WILL LIKELY RANGE BETWEEN 2 AND 4 INCHES ACROSS THIS AREA...WITH LOCALLY HIGHER AMOUNTS. BASED ON THE SNOWFALL AND THE EXPECTED PERIOD OF FREEZING RAIN...WILL BE ISSUING A WINTER WEATHER ADVISORY FOR ALL COUNTIES CURRENTLY UNDER THE WINTER STORM WATCH. LIGHT SNOW WILL CONTINUE INTO WEDNESDAY...BEFORE TAPERING OFF AND COMING TO AN END BY LATE AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE STORM SYSTEM...RESULTING IN CLEARING AND COLDER WEATHER WEDNESDAY NIGHT. WILL UNDERCUT NUMERIC GUIDANCE BY A FEW DEGREES FOR OVERNIGHT LOWS...DUE TO EXPECTED SNOW COVER. NEXT SYSTEM QUICKLY APPROACHES ON THURSDAY...HOWEVER IT CONTINUES TO LOOK WEAK AND MOISTURE STARVED...SO WILL ONLY MENTION SLIGHT CHANCE POPS AT THIS TIME. LONG TERM...FRIDAY THROUGH MONDAY COOL AND DRY WEATHER EXPECTED THROUGH THE EXTENDED. BOTH GFS/ECMWF BRING FAST-MOVING DISTURBANCES THROUGH THE AREA FRIDAY NIGHT AND SATURDAY NIGHT...HOWEVER THESE FEATURES ARE QUITE WEAK...SO WILL MAINTAIN CURRENT DRY FORECAST THROUGH MONDAY. BARNES && .AVIATION... ISSUED 553 AM CST TUE FEB 5 2008 A STRONG STORM SYSTEM WILL LIFT ACROSS THE CENTRAL ILLINOIS TERMINALS DURING THE 12Z TAF PERIOD. SINCE MOST OF THE SNOW HAS MELTED...THE FOG IS NOT EXPECTED TO BE AS DENSE AS YESTERDAY. HOWEVER... LIFR/IFR CONDITIONS WILL STILL BE THE RULE. PRECIPITATION WILL BREAK OUT DURING THE AFTERNOON HOURS AND LINGER AT LEAST THROUGH THE EVENING. THE PRECIPITATION WILL INITIALLY FALL AS RAIN...OR POSSIBLY FREEZING RAIN AT KPIA/KBMI...AND TRANSITION TO SNOW AS THE NIGHT GOES ON. SOME THUNDERSTORMS ARE POSSIBLE AS WELL... MAINLY ACROSS KSPI/KDEC/KCMI TERMINALS...DURING THE LATE AFTERNOON/EARLY EVENING HOURS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR ILZ044>046-051>057-061>063- 066>068-071>073. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY FOR ILZ027>031-036-037-040-041-047. DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR ILZ027>031-036>038- 040>043-047>051. &&
Hazardous weather outlook, Feb 5, 6:38 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 638 AM CST TUE FEB 5 2008 ILZ027>031-036-037-040-041-047-061200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 638 AM CST TUE FEB 5 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING. HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT. A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY. THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES...BUT SEVERE STORMS ARE NOT EXPECTED. THE PRECIPITATION WILL TRANSITION TO FREEZING RAIN...SLEET...AND SNOW THIS EVENING. MINOR ICE ACCUMULATIONS ARE EXPECTED...WITH 2 TO 5 INCHES OF SNOW LIKELY BY THE TIME THE SNOW ENDS WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWS WILL END BY MIDDAY WEDNESDAY AS THE STRONG STORM SYSTEM LIFTS TO OUR NORTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-048>050-061200- DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SCOTT- 638 AM CST TUE FEB 5 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING. HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT. A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY. THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES...BUT SEVERE STORMS ARE NOT EXPECTED. THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. MINOR SNOW ACCUMULATIONS ARE EXPECTED BY TIME THE SNOW TAPERS OFF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ051-061200- SANGAMON- 638 AM CST TUE FEB 5 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING. HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT. A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY. THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. SEVERE STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL IS POSSIBLE AND MAY RESULT IN FLOODING. THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. MINOR SNOW ACCUMULATIONS ARE EXPECTED BY TIME THE SNOW TAPERS OFF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061-061200- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 638 AM CST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY. THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. SEVERE STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL IS POSSIBLE AND MAY RESULT IN FLOODING. THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED BY TIME THE SNOW TAPERS OFF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-061200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 638 AM CST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY. THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE AND MAY RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:31 PM CST | Severe Thunderstorm Warning | ILX | McLean | 24 min |
| Feb 4, 9:12 PM CST | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 33 min |
| Feb 4, 10:25 PM CST | Flash Flood Warning | ILX | Sangamon | 3 hr |
| Feb 5, 3:32 AM CST | Winter Weather Advisory | ILX | Cass, Fulton, Knox, Marshall, Mason, Peoria and 4 more | 38 hr |
| Feb 5, 10:23 AM CST | River Flood Warning | ILX | Clay, Richland | 8 days |
| Feb 5, 10:45 AM CST | River Flood Warning | ILX | Vermilion | 4 days |
| Feb 5, 10:52 AM CST | River Flood Warning | ILX | Lawrence | 12 days |
| Feb 5, 1:18 PM CST | River Flood Warning | ILX | Crawford, Jasper | 4 days |
| Feb 5, 4:59 PM CST | Flash Flood Warning | ILX | Champaign, Christian, Coles, Cumberland, DeWitt, Douglas and 11 more | 6 hr |
| Feb 5, 5:24 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 36 min |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.